Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Construction of manifolds of positive scalar curvature


Author: Rodney Carr
Journal: Trans. Amer. Math. Soc. 307 (1988), 63-74
MSC: Primary 53C20
DOI: https://doi.org/10.1090/S0002-9947-1988-0936805-7
MathSciNet review: 936805
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a regular neighborhood of a codimension $ \geqslant 3$ subcomplex of a manifold can be chosen so that the induced metric on its boundary has positive scalar curvature. A number of useful facts concerning manifolds of positive scalar curvature follow from this construction. For example, we see that any finitely presented group can appear as the fundamental group of a compact $ 4$-manifold with such a metric.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0936805-7
Article copyright: © Copyright 1988 American Mathematical Society